Alert archive / California / Marine Weather Statements in 2006
Marine Weather Statement 21, NWS San Diego, CA
NWS San Diego, CA issued this marine weather statement at Jul 16, 2006, 5:15 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2006, 5:15 AM PDT (12:15 UTC)
- Expired
- Jul 16, 2006, 8:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS76 KSGX 161219 MWSSGX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 518 AM PDT SUN JUL 16 2006 PZZ750-775-161500- /X.NEW.KSGX.MA.S.0021.060716T1215Z-060716T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 518 AM PDT SUN JUL 16 2006 A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING OVER THE COASTAL WATERS THROUGH 8 AM THIS MORNING. THE THUNDERSTORMS WILL HAVE DANGEROUS LIGHTNING. LOCALLY HEAVY SHOWERS AND STRONG GUSTY WINDS TO 30 MPH ARE POSSIBLE AS WELL. AN UNSTABLE FLOW OF SUBTROPICAL MOISTURE WILL CONTINUE TO MOVE OVER THE COASTAL WATERS THROUGH MONDAY WITH THE POSSIBILITY FOR MORE PERIODS OF THUNDERSTORMS. BOATERS SHOULD SEEK SAFE HARBOR IF THREATENING WEATHER APPROACHES OR STAY IN PORT UNTIL THE STORMS PASS. $$ JAD
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this marine weather statement went out at Jul 16, 3:40 AM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 16, 3:40 AM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 340 AM PDT SUN JUL 16 2006 .SYNOPSIS...STATIONARY HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A WARM...TROPICAL AIRMASS INTO SOUTHERN CALIFORNIA THIS WEEK. MOISTURE IN THE EASTERLY FLOW ALOFT WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...AND SOME OF THE STORMS COULD DRIFT WEST OF THE MOUNTAINS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER THE LOWER COLORADO RIVER VALLEY RACED WESTWARD AND KICKED OFF A FEW THUNDERSTORMS IN THE EASTERN SAN DIEGO COUNTY EARLY THIS MORNING. A WIND GUST TO 46 MPH WAS RECORDED AT THE FISH CREEK RAWS STATION NEAR THE SAN DIEGO-IMPERIAL COUNTY LINE...AND BLOWING DUST AND SAND REDUCED VIS BELOW 4 MILES IN THE EASTERN DESERTS AND LOWER COACHELLA VALLEY. DEWPOINTS SURGED 5 TO 10 DEGREES WITH THIS FEATURE AS IT TRACKED ACROSS THE SAN DIEGO MTNS. THE MCS WAS FADING AS IT MOVED ACROSS NORTHERN BAJA THIS MORNING...BUT CONVECTIVE BOUNDARIES COUPLED WITH THE INCREASE IN MOISTURE WILL BE THE FOCUS FOR POSSIBLE CONVECTION OVER MUCH OF THE CWA THROUGHOUT THE DAY...ESPECIALLY THIS AFTERNOON WITH DAYTIME HEATING DESTABILIZING THE ATMOSPHERE. THE EASTERLY WAVE... WATER VAPOR LOOP SHOWS AN IMPRESSIVE EASTERLY WAVE SOUTH OF EL PASO. WEVE BEEN WATCHING THIS FEATURE CLOSELY...AND THE MODEL FORECASTS HAVE BEEN CONSISTENT WITH ITS TRACK. IT MOVES WESTWARD ACROSS THE AZ/MX BORDER THIS AFTERNOON AND SPC PUTS SOUTHERN AZ AND THE EXTREME SE CA DESERTS IN A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORM ACTIVITY THIS AFTERNOON WILL MOVE WEST IN THE FAST H5-H7 30 KT FLOW ALOFT...SUBSEQUENTLY REACHING THE SOCAL DESERTS SUNDAY NIGHT...SO MORE NOCTURNAL CONVECTION IS DISTINCTLY POSSIBLE. ON MONDAY THE INVERTED TROUGH MOVES ACROSS THE NORTHERN BAJA/SOUTH CAL BORDER. HIGH MOISTURE CONTENT COUPLED WITH UPPER LEVEL DYNAMICS AND SLIGHT 500 MB COOLING WILL DESTABILIZE THE ATMOSPHERE FOR THUNDERSTORM POTENTIAL ACROSS SOCAL. QUESTIONS REMAIN WHETHER DEBRIS CLOUDS WILL INHIBIT HEATING...BUT THE ATMOSPHERIC PROFILE REMAINS FAVORABLE FOR CONVECTION WITH ISOLATED SEVERE POTENTIAL. THE MAIN THREAT WILL BE FROM STRONG DOWNDRAFT WINDS...WHICH WILL ADVERSELY AFFECT FIREFIGHTING EFFORTS. OVERALL...THE UPPER AIR PATTERN CHANGES LITTLE FROM TUE-SAT OF NEXT WEEK WITH AN UPPER HIGH OVER UTAH AND MOIST SE FLOW FEEDING INTO THE DESERT SOUTHWEST. THERE WILL BE SCATTERED CONVECTION NEARLY EVERY DAY...WITH AN ELEVATED FLASH FLOOD POTENTIAL IN THE BURN AREAS (SAWTOOTH...MILLARD...EDGEMONT...HEART AND PINE) WHERE AS LITTLE AS A QUARTER INCH PER HOUR OVER THE DENUDED LANDSCAPE COULD LEAD TO FLASH FLOODING AND DEBRIS FLOWS. TEMPS... ELEVEN HIGH TEMP RECORDS WERE SET OR BROKEN SATURDAY. AN INCREASE IN MOISTURE ALONG WITH ADDED MID LEVEL CLOUDS WILL PREVENT IT FROM BEING AS HOT IN THE ENSUING DAYS. ONLY MINOR CHANGES IN DAY TO DAY TEMPS ARE EXPECTED THIS WEEK. HUMIDITIES WILL BE HIGHER...AND WILL REMAIN NOTICEABLY HIGH THROUGH THE WEEK UNDER A RELENTLESS MOIST SOUTHEASTERLY FLOW. COASTAL CLOUDS... THE MARINE LAYER NEARLY A NON-FACTOR THIS MORNING. THE NAM FORECAST OF A STRONG COASTAL EDDY NEVER MATERIALIZED...AND THE GFS DID A MUCH BETTER JOB WITH THE CLOUD FORECAST. SUBTROPICAL EASTERLY FLOW ALOFT WILL ACT AS A DISRUPTER TO MARINE LAYER DEVELOPMENT AND ANY CLOUDS THAT FORM WILL BE LIMITED TO NEAR THE COAST. && .AVIATION... BASED ON IR LOOP EARLY THIS MORNING...THE MARINE STRATUS IS HAVING A DIFFICULT TIME OF IT AGAIN GETTING ORGANIZED. A WEAK EDDY IS IMPLIED FROM OCCASIONAL SURFACE OBSERVATIONS...BUT AS OF 08Z THE ENTIRE SOCAL BIGHT APPEARED CLOUD FREE. TEMP/DEW POINT SPREADS ARE RATHER SMALL...SO WOULD EXPECT SOME AREAS OF LOW CLOUD...BELOW 1.2K FT... AND FOG DEVELOPMENT BY MORNING NEAR THE COAST. HOWEVER...REMNANTS ...AND EFFECTS FROM EARLIER CONVECTION FAR TO THE EAST WILL PROVIDE SOME INTERFERENCE. ANY IFR/MVFR CIGS/VIS THAT DEVELOP...SHOULD DIMINISH BY 16Z. OTHERWISE PATCHES OF MID AND HIGHER LEVEL CLOUDS WILL BE MOVING OVER THE AREA...AS EASTERLY FLOW INCREASES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS...WITH A FEW CELLS AND ASSOCIATED TURBULENCE DRIFTING INTO THE VALLEYS. DUE TO THE DRY LOWER LAYERS...SOME MICROBURST ACTIVITY WILL BE POSSIBLE FAR INLAND VALLEY AREAS AND FOOTHILLS. OTHERWISE VFR...WITH GENERALLY LIGHT WINDS BELOW 8K FT...BECOMING EAST 15 TO 20 KT ABOVE IN THE AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE BEACHES THROUGH MONDAY...SEE LAXSRFSGX. && PUBLIC...MOEDE AVIATION...DANDREA
Hazardous weather outlook, Jul 16, 4:00 AM PDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN JUL 16 2006 CAZ042-043-048-050-055>058-060>062-162300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS...MAINLY OVER THE INLAND VALLEYS...MOUNTAINS AND DESERTS. HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOIST SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS EARLY NEXT WEEK. HIGH RIP CURRENT RISK AT THE BEACHES MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Marine Weather Statements in California, 2006Every marine weather statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.